I had Restylane injected in my upper lip 3 weeks ago. I really liked the subtle effect until yesterday. It seems that all the filler has migrated to form a lump on just my right upper lip. The left side of my upper lip appears to have no filler at all. How did this happen 3 weeks after the filler was first injected? Should I get more filler on the left to balance my lips or will this just happen again?
Restylane Migrated in Upper Lip
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 11
Even with careful injection technique and an experienced physician injector, Restylane in the lip can still migrate due to the muscle movement. Ideally, a little more filler using a "touch-up" sized syringe to the other side will fix the problem. If not, the Restylane lump can be reversed by an injection of hyaluronidase.
Need more Restylane
Sounds like you may need more Restylane on one side and or treatment of an undesirable lump in the lip on the other side. I would recommend that you discuss with your cosmetic surgeon.
Restylane migration / lump
Restylane does not migrate.
The possibilities are that there is a lump of filler (treat with time or with hyaluronidase; a small hematoma (treat with time/massage/warm compresses); a granuloma (treat with steroid injection), or possibly treat with additional filler if the entire level needs to be augmented around the "lump"
Hopefully your injector can sort out what is what.
You might also like...
This needs evaluation to see what's going on
While it may be something as simple as an infection (small cyst) happening, it is a good idea to have it looked at by the injector. This is very unlikely to need another injection to even it out and if you do have one, I would wait till another week or so has passed. Getting on an antibiotic at this point may be the best course of action, but see what your dermatologist says. Good luck.
This is very odd
Restylane can lump, but it is usually notice right away. For a delayed lump, I suggest that you get re-evaluated by the physician. Delayed aggregation of filler is much more common if Radiesse is injected into the lips.
Restylane in the lip
If the restylane is injected into the loose plane of the vermillion border it might shift but restylane and juvederm normally stay in place. See your doctor as unwanted restylane can be extracted or dissolved and the area void of restylane can be added.
Hey-go back and have your doctor assess you.
It is very improbable that the Restylane migrated now 3 weeks after the treatment. However, adjusting Restylane with a little hyaluronidase is very straight forward. It also sounds like it would be beneficial for you to view your before and after photographs. If you did not have before photographs take by your injector, it is probably time to find a new place for getting fillers. Look for a physician or surgeon who in the core aesthetic fields: Derm, Plastics, Facial Surgery, and oculoplastic surgery.
You shold not have any migrating product after filler injection. You may be feeling a small lump of product. This can be dissolved if you desire.
Restylane Migration 3 Weeks After Injection?
Hi Saltlake. Normally Restylane does not move after injection, especially 3 weeks after the fact.
The lump is most likely a concentration of product that only revealed itself after the swelling from the initial injection went down or a granuloma. Either way, you should return to your injector to have it evaluated.
Restylane does not migrate in the lip: probably was just swelling going away.
Most likely the happy, even result you saw at first was based heavily on the common mild to moderate swelling seen after the HA fillers. If the lump that is left on one side is actual residual filler (and not a hematoma), and you like it, I would go back to the injector for a careful addition of more filler, but be ready to wait for new swelling to need time to dissipate.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.